Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 14, NWS Albany, NY

May 29, 2012Warren County, Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 29, 2012, 1:18 PM EDT for Warren County, Washington County, New York. It was in force for 57 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2012, 1:18 PM EDT (17:18 UTC)
Expired
May 29, 2012, 2:15 PM EDT
In force
57 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Warren County, NY, Washington County, NY

The radar

The Burlington radar (KCXX), 99 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 1:30 PM EDTHAIL 1.75North Bolton, NY
May 29, 1:35 PM EDTHAIL 2.5Bolton Landing, NY
May 29, 1:40 PM EDTHAIL 12 Sw Riverbank, NY
May 29, 1:40 PM EDTHAIL 1.52 Ne North Bolton, NYVIA SHAVE PROGRAM
May 29, 1:40 PM EDTHAIL 3.5North Bolton, NYMEASURED VIA PHOTO WITH TAPE MEASURE
May 29, 2:00 PM EDTHAIL 1.75Huletts Landing, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:26 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1908 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1908 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WUUS51 KALY 291718
SVRALY
NYC113-115-291815-
/O.NEW.KALY.SV.W.0014.120529T1718Z-120529T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
118 PM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 215 PM EDT

* AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOLTON LANDING...OR 7 MILES NORTHEAST OF WARRENSBURG...AND MOVING
  EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   HULETTS LANDING BY 140 PM EDT...
   WHITEHALL AND HAGUE BY 145 PM EDT...
   ROGERS ROCK CAMPGROUND BY 150 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4377 7334 4369 7340 4359 7342 4358 7340
      4363 7337 4363 7332 4353 7323 4352 7324
      4343 7380 4362 7392 4381 7348 4381 7338
TIME...MOT...LOC 1718Z 251DEG 22KT 4359 7368

$$

FRUGIS/WASULA
1 follow-up statement
596 
WWUS51 KALY 291733
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
133 PM EDT TUE MAY 29 2012

NYC113-115-291815-
/O.CON.KALY.SV.W.0014.000000T0000Z-120529T1815Z/
WASHINGTON NY-WARREN NY-
133 PM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHEASTERN WARREN AND NORTHERN WASHINGTON COUNTIES...

AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SHELVING ROCK...OR 10 MILES WEST OF WHITEHALL...MOVING
EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HULETTS LANDING...SABBATH DAY POINT AND SILVER BAY BY 145 PM EDT...
  CLEMONS...SNODY DOCK...WHITEHALL AND LOCK TWELVE MARINA BY 150 PM
  EDT...
  OTTENBURGS RAMP BY 155 PM EDT...
  LOW HAMPTON AND 6 MILES SOUTH OF PUTNAM STATION BY 205 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4377 7334 4369 7340 4359 7342 4358 7340
      4363 7337 4363 7332 4353 7323 4352 7324
      4350 7338 4349 7368 4366 7375 4374 7364
      4381 7348 4381 7338
TIME...MOT...LOC 1732Z 254DEG 22KT 4360 7359

$$

FRUGIS/WASULA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:14 PM EDT, 4 minutes earlier.

Area forecast discussion, May 29, 1:14 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
114 PM EDT TUE MAY 29 2012

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.

&&

.NEAR TERM /THROUGH TONIGHT/...
TORNADO WATCH #313 IS IN EFFECT UNTIL 9 PM FOR THE ENTIRE FORECAST
AREA EXCEPT ULSTER...DUCTHESS AND LITCHFIELD. IN COORDINATION WITH
THE STORM PREDICTION CENTER MUCH OF THE FORECAST WAS UPGRADED TO
MODERATE RISK.

MORNING SOUNDING IS LOCKED AND LOADED FOR HI END SLIGHT RISK/MOD
SEVERE EVENT....CAPES 3000 J/KG, SWEAT 301, 0-3KM STM REL HEL 141
M2/S2. EHI 1-2 SOUTH 2-4 NORTH..LI DROP TO -11.

SHEAR RELATIVELY UNIDIRECTIONAL...AND HT FALLS ASSOC WITH
APPROACH HING JET BEGINNING TO IMPACT W PTNS OF RGN...BUT BEST JET
DYNAMICS WILL NOT ARRIVE UNTIL BULK OF EVENT IS OVER...SPARING US
FROM THE WORST CASE SCENARIO.

MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND WITH PWATS
OF 1.6 INCHES HEAVY RAIN. FORTUNATELY THEY WILL BE MOVING 30+
KNOTS.

TD IN UPPER 60S AND LOW 70S...FULL SUN BEATING DOWN ON RGN ATTM.
TEMPS ALREADY INTO THE 80S.

17UTC SOUNDING AUTHORIZED.

HRR/LOCAL WRF HANDLED THIS MORNINGS EVENT TO THE N WELL. THEY BOTH
ORGANIZE LINES OF CONVECTION ACROSS THE N TIER OF FCA
16-18UTC...WITH EXPLOSIVE DEVELOPMENT ALONG OUTFLOW BOUNDARIES FM THIS
MORNINGS CONVECTION...AND THE LAKE BREEZE FRONTS AS CDFNT OR COLD
POOLS WITH INITIAL CONVECTION SPREADS EAST.

WORDING FOR LARGE HAIL/DAMAGING WINDS/HVY RAIN...ADDED TO ZONES IN
ANTICIPATION OF WATCH.

GRIDS MODIFIED TO REFLECT TIMING ANS EVOLVING SKY CONDITIONS. MAX
TEMPS ELEVATED BASED ON NEW GUID AND SUN.

PVS AFD...WIDESPREAD AND ORGANIZED CONVECTION IS EXPECTED TODAY INTO
TONIGHT AHEAD OF A COLD FRONT WHICH IS EXPECTED TO CROSS THE FA
LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AND THE UPPER
TROUGH AXIS. FOR MUCH OF THE PERIOD FROM TODAY THROUGH TONIGHT THE
FA WILL REMAIN IN THE WARM SECTOR WITH A VERY HUMID AIRMASS
REMAINING IN PLACE AS DEWPOINTS REMAIN IN THE 60S TO NEAR 70
THROUGH THIS EVENING. WHILE MID LEVEL LAPSES RATES LESSEN TO 5.5
TO 7 C/KM...MLMUCAPES REMAIN VERY HIGHS WITH UP TO 3500 J/KG PSBL
EARLY THIS AFTERNOON AND INCREASING UPPER JET DYNAMICS AS UPPER
JET ENDS UP PUTTING FA IN EQUATORWARD ENTRANCE REGION OF A
CYCLONICALLY CURVED 100+ KT JET MAX OVER SRN ONTARIO. BOTH
DAMAGING WINDS AND LARGE HAIL WILL CONTINUE TO BE POSSIBLE
ESPECIALLY DURING THE AFTERNOON INTO THE EVENING HOURS WITH WBZ
HEIGHTS FALLING TO BTWN 9 AND 11 K FT ACRS MUCH OF FA BY THIS
EVENING. EXPECT HIGHS TODAY IN THE UPPER 70S TO UPPER 80S WITH
LOWS TONIGHT IN THE MID 50S TO MID 60S. CONTINUE THE ENHANCED
WORDING MENTIONING THE POTENTIAL FOR SEVERE THUNDERSTORMS AS WELL
AS HEAVY RAINFALL IN THE ZONE FORECASTS AND GRIDS.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY
WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING MAINLY FROM THE
GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST AHEAD
OF A SECONDARY COLD FRONT. ANOTHER SHORT WAVE MOVING TRHOUGH THE
UPPER TROUGH WILL PROVIDE FARTEHR SUPPORT. WHILE NOT EXPECTING
SEVERE SMALL HAIL IS POSSIBLE AS WET BULB ZERO HEIGHTS FALL. EXPECT
HIGHS ON WEDNESDAY IN THE MID 70S TO MID 80S.

EXPECTING DRY WEATHER AS HIGH PRESSURE BUILDS IN AT THE SURFACE WITH
RIDGING BUILDING IN ALOFT BY LATE IN WEEK. TEMPERATURES WILL BE
SEASONABLE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
LOOKING AT A WET WEEKEND AS A LOW PRESSURE SYSTEM MOVES THROUGH.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.

MORE TO COME.

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.

VERY UNSTABLE AND HIMUD AIRMASS OVER REGION WITH HIGH PRECIPTABLE
WATER VALUES. SOME STORMS WILL PRODOCE HEAVY RAINFALL. IF STORM
TRAINING OR BACKBUILD FLASH FLOODING OULD BE A MAJOR CONCERN. THREAT
OS NOT WIDEPREAD ENOUGH FOR A FLASH FLOOD WATCH.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/SNYDER
NEAR TERM...IAA/SNYDER
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...IAA/KL
FIRE WEATHER...IAA/11
HYDROLOGY...IAA/11
Hazardous weather outlook, May 29, 12:48 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1248 PM EDT TUE MAY 29 2012

MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015-
301115-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1248 PM EDT TUE MAY 29 2012

...TORNADO WATCH 313 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN ADIRONDACKS...MOHAWK
VALLEY...GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA
REGION...SCHOHARIE VALLEY...EAST CENTRAL CATSKILLS AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
INTO THE EARLY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A SECONDARY
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...FULTON...GREENE...
HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA...
SCHENECTADY...SCHOHARIE...WARREN...AND WASHINGTON.

IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM.

IN WESTERN MASSACHUSETTS...BERKSHIRE.

CTZ001-013-NYZ063>066-301115-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
1248 PM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ULSTER...DUTCHESS AND
LITCHFIELD COUNTIES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
INTO TONIGHT...AS A COLD FRONT APPROACHES FROM THE WEST. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN THREATS WITH HEAVY RAINFALL
ALSO POSSIBLE. THUNDERSTORMS ARE EXPECTED TO MOVE EASTERLY 25 TO
35 MPH AND MAY FORM INTO LINES AND BOWING SEGMENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
INTO EARLY WEDNESDAY EVENING MAINLY FROM THE GREATER CAPITAL
DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A
SECONDARY COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 29, 7:23 AM EDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
723 AM EDT TUE MAY 29 2012

NYZ032-033-291215-
HAMILTON NY-NORTHERN HERKIMER NY-
723 AM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM IN

  CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

AT 722 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
MCKEEVER...OR ABOUT 12 MILES SOUTH OF OLD FORGE...AND MOVING EAST AT
50 MPH.

THE THUNDERSTORM WILL BE NEAR...
SPECULATOR...MOFFITT BEACH CAMPGROUND...LAKE PLEASANT AND 8 MILES
SOUTH OF LEWEY LAKE CAMPGROUND BY 755 AM EDT

LAT...LON 4388 7428 4382 7421 4383 7416 4379 7404
      4373 7422 4346 7419 4344 7509 4376 7512
TIME...MOT...LOC 1123Z 270DEG 51KT 4354 7501
Local storm report, May 29, 7:35 AM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
735 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 AM     TSTM WND DMG     LIMEKILN LAKE CAMPGROUN 43.72N  74.81W
05/29/2012                   HAMILTON           NY   FOREST SERVICE

            1 TREE DOWN ACROSS RD.

0612 AM     TSTM WND DMG     3 NNW LEWEY LAKE CAMPGR 43.69N  74.41W
05/29/2012                   HAMILTON           NY   DEPT OF HIGHWAYS

            1 TREE DOWN ON WIRES KNOCKING OUT POWER.

&&

EVENT NUMBER ALY1200019
EVENT NUMBER ALY1200020

11
Special weather statement, May 29, 7:42 AM EDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
742 AM EDT TUE MAY 29 2012

NYZ042-043-291215-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
742 AM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 741 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR HAGUE...OR ABOUT 12 MILES NORTH OF WHITEHALL...AND MOVING EAST
AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
PUTNAM STATION...PUTNAM AND WRIGHT BY 750 AM EDT

LAT...LON 4380 7337 4379 7335 4377 7334 4375 7336
      4372 7337 4369 7340 4364 7342 4363 7343
      4362 7357 4379 7361 4381 7338
TIME...MOT...LOC 1142Z 261DEG 30KT 4373 7346

FRUGIS
Special weather statement, May 29, 8:02 AM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
802 AM EDT TUE MAY 29 2012

NYZ042-043-291230-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
802 AM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 759 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
CHESTERTOWN...OR ABOUT 7 MILES NORTH OF WARRENSBURG...AND MOVING EAST
AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
BOLTON LANDING BY 810 AM EDT
HULETTS LANDING AND 9 MILES SOUTH OF HAGUE BY 820 AM EDT
WHITEHALL BY 825 AM EDT

LAT...LON 4381 7337 4377 7334 4369 7340 4359 7342
      4358 7340 4363 7337 4363 7332 4353 7323
      4347 7387 4376 7393 4381 7345 4381 7338
TIME...MOT...LOC 1203Z 267DEG 37KT 4360 7375

FRUGIS
Special weather statement, May 29, 11:09 AM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1109 AM EDT TUE MAY 29 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-291800-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
1109 AM EDT TUE MAY 29 2012

...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...

NUMEROUS THUNDERSTORMS...SOME WITH DAMAGING WINDS...LARGE HAIL
AND HEAVY RAINFALL ARE POSSIBLE THIS AFTERNOON AND EVENING OVER
EASTERN UPSTATE NEW YORK AND ADJACENT WESTERN NEW ENGLAND.

A VERY UNSTABLE AIR MASS IS IN PLACE ACROSS THE REGION TODAY. AN
APPROACHING COLD FRONT WILL TRIGGER THUNDERSTORMS TO DEVELOP
RAPIDLY AND BECOME SEVERE EARLY THIS AFTERNOON.

THESE STORMS ARE ANTICIPATED TO ORGANIZE OVER THE ADIRONDACKS
MIDDAY...THEN SPREAD SOUTH AND EAST ACROSS THE REGION DURING THE
AFTERNOON AND EVENING HOURS.

IF YOUR OUTDOORS KEEP AN EYE TO THE SKY...AND BE ALERT FOR SEVERE
WEATHER WATCHES AND WARNINGS LATER TODAY.

SNYDER
Special weather statement, May 29, 12:11 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1211 PM EDT TUE MAY 29 2012

NYZ038-039-082-291645-
SOUTHERN FULTON NY-NORTHERN FULTON NY-SOUTHERN HERKIMER NY-
1211 PM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM IN

  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 1207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
MIDDLEVILLE...OR ABOUT 6 MILES NORTH OF LITTLE FALLS...AND MOVING
EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
DOLGEVILLE BY 1220 PM EDT
STRATFORD BY 1235 PM EDT
7 MILES WEST OF CAROGA LAKE AND 8 MILES NORTHWEST OF CAROGA LAKE
PUBLIC CAMPGROUND BY 1245 PM EDT

LAT...LON 4326 7466 4320 7445 4308 7446 4303 7495
      4321 7500
TIME...MOT...LOC 1610Z 259DEG 19KT 4314 7486

SNYDER/KOLECI

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:19 PM EDTSpecial Weather StatementALYFulton56 min
May 28, 8:28 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer47 min
May 28, 9:19 PM EDTSpecial Weather StatementALYFulton56 min
May 28, 10:15 PM EDTSpecial Weather StatementALYFulton60 min
May 29, 3:44 AM EDTSpecial Weather StatementALYHamilton46 min
May 29, 4:06 AM EDTSpecial Weather StatementALYHerkimer39 min
May 29, 4:44 AM EDTSpecial Weather StatementALYHamilton46 min
May 29, 5:04 AM EDTSevere Thunderstorm WarningALYHamilton26 min
May 29, 5:30 AM EDTSevere Thunderstorm WarningALYHamilton, Herkimer60 min
May 29, 6:52 AM EDTSpecial Weather StatementALYHamilton, Herkimer38 min
May 29, 7:07 AM EDTSpecial Weather StatementALYWarren38 min
May 29, 7:23 AM EDTSpecial Weather StatementALYHamilton, Herkimer52 min
May 29, 7:42 AM EDTSpecial Weather StatementALYWarren33 min
May 29, 8:02 AM EDTSpecial Weather StatementALYWarren28 min
May 29, 12:11 PM EDTSpecial Weather StatementALYFulton34 min
May 29, 12:21 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer54 min
May 29, 1:12 PM EDTSevere Thunderstorm WarningALYHamilton44 min
May 29, 1:16 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren59 min
May 29, 1:38 PM EDTSpecial Weather StatementALYHamilton, Herkimer37 min
May 29, 1:43 PM EDTTornado WarningALYWarren, Washington27 min
May 29, 1:46 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer59 min
May 29, 1:47 PM EDTSpecial Weather StatementALYRensselaer43 min
May 29, 2:03 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer57 min
May 29, 2:16 PM EDTTornado WarningALYFulton, Hamilton29 min
May 29, 2:27 PM EDTSevere Thunderstorm WarningALYHerkimer42 min
May 29, 2:33 PM EDTSpecial Weather StatementALYRensselaer42 min
May 29, 2:37 PM EDTSpecial Weather StatementALYWashington23 min
May 29, 2:40 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington50 min
May 29, 2:44 PM EDTSpecial Weather StatementALYUlster61 min
May 29, 2:50 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer55 min
May 29, 3:00 PM EDTSevere Thunderstorm WarningALYHamilton, Warren60 min
May 29, 3:17 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer58 min
May 29, 3:25 PM EDTTornado WarningALYFulton, Hamilton, Herkimer35 min
May 29, 3:42 PM EDTSpecial Weather StatementALYUlster63 min
May 29, 3:46 PM EDTSevere Thunderstorm WarningALYGreene, Ulster32 min
May 29, 3:59 PM EDTSevere Thunderstorm WarningALYWarren, Washington61 min
May 29, 4:03 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren57 min
May 29, 4:20 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga55 min
May 29, 4:24 PM EDTSpecial Weather StatementALYColumbia66 min
May 29, 4:43 PM EDTSevere Thunderstorm WarningALYColumbia62 min
May 29, 4:47 PM EDTSevere Thunderstorm WarningALYAlbany, Schenectady, Schoharie42 min
May 29, 4:47 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington43 min
May 29, 4:50 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady, Washington55 min
May 29, 4:56 PM EDTAreal Flood AdvisoryALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more2 hr
May 29, 5:09 PM EDTSevere Thunderstorm WarningALYWashington51 min
May 29, 5:15 PM EDTSpecial Weather StatementALYDutchess30 min
May 29, 5:16 PM EDTAreal Flood AdvisoryALYAlbany, Saratoga119 min
May 29, 5:17 PM EDTSevere Thunderstorm WarningALYWashington28 min
May 29, 5:34 PM EDTSpecial Weather StatementALYRensselaer41 min
May 29, 5:36 PM EDTSpecial Weather StatementALYGreene, Ulster24 min
May 29, 5:44 PM EDTSevere Thunderstorm WarningALYColumbia61 min
May 29, 5:45 PM EDTSevere Thunderstorm WarningALYRensselaer60 min
May 29, 5:53 PM EDTSpecial Weather StatementALYUlster37 min
May 29, 6:07 PM EDTSpecial Weather StatementALYGreene, Ulster23 min
May 29, 6:16 PM EDTSpecial Weather StatementALYDutchess44 min
May 29, 6:29 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess61 min
May 29, 6:39 PM EDTSpecial Weather StatementALYColumbia, Dutchess36 min
May 29, 7:06 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess54 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.